Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Functions operating from a complex Banach space to its real part
HTML articles powered by AMS MathViewer

by Eggert Briem PDF
Proc. Amer. Math. Soc. 125 (1997), 861-867 Request permission


We consider functions operating from a complex Banach function space to its real part. We show among other things, that if $|b|\in \textrm {Re}B$ for all $b$ in an ultraseparating Banach function space $B$, then Re$B=C_ { \mathbf {R}}(X)$.
  • A. Bernard, Espace des parties réelles des éléments d’une algèbre de Banach de fonctions, J. Functional Analysis 10 (1972), 387–409 (French, with English summary). MR 0343037, DOI 10.1016/0022-1236(72)90036-5
  • Alain Bernard, Une fonction non lipschitzienne peut-elle opérer sur un espace de Banach de fonctions non trivial?, J. Funct. Anal. 122 (1994), no. 2, 451–477 (French, with English and French summaries). MR 1276166, DOI 10.1006/jfan.1994.1076
  • Eggert Briem, Operating functions and ultraseparating function spaces, Function spaces (Edwardsville, IL, 1990) Lecture Notes in Pure and Appl. Math., vol. 136, Dekker, New York, 1992, pp. 55–59. MR 1152336
  • E. Briem and K. Jarosz, Operating functions for Banach function spaces, to appear in the Rocky Mount. J. of Math.
  • O. Hatori, Range transformations on a Banach function algebra III, Kitasato J. Liberal Arts and Sciences 23 (1989), 78-84.
  • Osamu Hatori, Separation properties and operating functions on a space of continuous functions, Internat. J. Math. 4 (1993), no. 4, 551–600. MR 1232985, DOI 10.1142/S0129167X93000303
  • Karel de Leeuw and Yitzhak Katznelson, Functions that operate on non-self-adjoint algebras, J. Analyse Math. 11 (1963), 207–219. MR 158282, DOI 10.1007/BF02789985
  • S. J. Sidney, Functions which operate on the real part of a uniform algebra, Pacific J. Math. 80 (1979), no. 1, 265–272. MR 534716, DOI 10.2140/pjm.1979.80.265
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E15, 46J10
  • Retrieve articles in all journals with MSC (1991): 46E15, 46J10
Additional Information
  • Eggert Briem
  • Affiliation: Science Institute, University of Iceland, Dunhaga 3, 107 Reykjavik, Iceland
  • Email:
  • Received by editor(s): March 9, 1995
  • Received by editor(s) in revised form: October 4, 1995
  • Communicated by: Theodore W. Gamelin
  • © Copyright 1997 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 125 (1997), 861-867
  • MSC (1991): Primary 46E15, 46J10
  • DOI:
  • MathSciNet review: 1363450